Advertisement

Nonlinear Dynamics

, Volume 83, Issue 3, pp 1409–1418 | Cite as

Stability and Hopf bifurcation of a predator–prey model with stage structure and time delay for the prey

  • Yan Song
  • Wen Xiao
  • Xiaoyu Qi
Original Paper

Abstract

A predator–prey system with stage structure and time delay for the prey is investigated. By analyzing the corresponding characteristic equations, the local stability of a positive equilibrium and two boundary equilibria of the system is discussed, respectively. By using persistence theory on infinite dimensional systems and comparison argument, respectively, sufficient conditions are obtained for the global stability of the positive equilibrium and one of the boundary equilibria of the proposed system. Further, the existence of a Hopf bifurcation at the positive equilibrium is studied. Numerical simulations are carried out to illustrate the main results.

Keywords

Predator–prey model Stage structure Time delay  Local and global stability Hopf bifurcation 

Notes

Acknowledgments

This work was supported by the Natural Science Foundation of Liaoning Province of China (LN2014160) and the Ph.D. Startup Funds of Liaoning Province of China (20141137).

References

  1. 1.
    Chen, L.: Mathematical ecology modeling and research methods. Science Press, Beijing (1988)Google Scholar
  2. 2.
    Murray, J.: Mathematical Biology. Springer, Berlin (1989)zbMATHCrossRefGoogle Scholar
  3. 3.
    Takeuchi, Y.: Global dynamical properties of Lotka–Volterra systems. World Scientific, Singapore (1996)zbMATHCrossRefGoogle Scholar
  4. 4.
    Aiello, W., Freedman, H.: A time delay model of single species growth with stage structure. Math. Biosci. 101, 139–156 (1990)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Song, X., Chen, L.: Optimal harvesting and stability for a two-species competitive system with stage structure. Math. Biosci. 170, 173–186 (2001)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Wang, W., Chen, L.: A predator–prey system with stage structure for predator. Comput. Math. Appl. 33, 83–91 (1997)Google Scholar
  7. 7.
    Georgescu, P., Hsieh, Y.: Global dynamics of a predator–prey model with stage structure for predator. SIAM J. Appl. Math. 67, 1379–1395 (2006)CrossRefGoogle Scholar
  8. 8.
    Cui, J., Chen, L., Wang, W.: The effect of dispersal on population growth with stage-structure. Comput. Math. Appl. 39, 91–102 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Xu, R., Ma, Z.: The effect of stage-structure on the permanence of a predator–prey system with time delay. Appl. Math. Comput. 189, 1164–1177 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Xu, R.: Global stability and Hopf bifurcation of a predator–prey model with stage structure and delayed predator response. Nonlinear Dyn. 67, 1683–1693 (2012)zbMATHCrossRefGoogle Scholar
  11. 11.
    Xu, R., Ma, Z.: Stability and Hopf bifurcation in a predator–prey model with stage structure for the predator. Nonlinear Anal. Real World Appl. 9, 1444–1460 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Sun, X., Huo, H., Xiang, H.: Bifurcation and stability analysis in predator–prey model with a stage structure for predator. Nonlinear Dyn. 58, 497–513 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  13. 13.
    Wang, F., Kuang, Y., Ding, C., et al.: Stability and bifurcation of a stage-structured predator–prey model with both discrete and distributed delays. Chaos Solitons Fract. 46, 19–27 (2013)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Hale, J.K.: Theory of Functional Differential Equations. Springer, New York (1976)Google Scholar
  15. 15.
    Hale, J., Waltman, P.: Persistence in infinite-dimensional systems. SIAM J. Math. Anal. 20, 388–395 (1989)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press, New York (1993)zbMATHGoogle Scholar
  17. 17.
    Beretta, E., Kuang, Y.: Geometric stability switch criteria in delay differential systems with delay dependent parameters. SIAM J. Math. Anal. 33, 1144–1165 (2002)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.School of Mathematics and PhysicsBohai UniversityJinzhouPeoples’s Republic of China

Personalised recommendations